MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47940
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.[pr 301630_med watch report_mw5094641_pi_05jun2020.Pdf].
 
Event or Problem Description
As reported, during a procedure involving treatment of a recurrent aneurysm via groin access, a micropuncture transitionless access set dilator separated in the patient's leg.A slightly larger incision was made to successfully retrieve the device.There was no harm to the patient, who was notified of the event.Per the initial reporter, the event should not impede recovery.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received 16jun2020.The procedure was embolization of a right posterior communicating artery aneurysm.The complaint device was used for access to place a sheath, not for the procedure itself.The separation occurred upon insertion of the device, a few millimeters distal to the hub.Resistance was not reported.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving treatment of a recurrent aneurysm via groin access, a micropuncture transitionless access set dilator separated in the patient's leg.A slightly larger incision was made to successfully retrieve the device.There was no harm to the patient, who was notified of the event.Per the initial reporter, the event should not impede recovery.Additional information was received 16jun2020.The procedure was embolization of a right posterior communicating artery aneurysm.The complaint device was used for access to place a sheath, not for the procedure itself.The separation occurred upon insertion of the device; a few millimeters distal to the hub.Resistance was not reported.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, a physical analysis of the device was not possible.A document-based investigation evaluation was performed.No related non-conformances were found on the lot.One possibly related non-conformance was noted on a sub-assembly lot; however, all affected units were scrapped and not replaced.There have been no other complaints on the lot.There is objective evidence to support that the device was manufactured to specification.Additionally, there has been no additional nonconforming product identified in house or in the field.Cook reviewed the device master record including manufacturing instructions, quality controls, product ifu and the technical file.Cook has confirmed that there are sufficient inspection activities to ensure the product is manufactured to specification.The product ifu states "when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position." the ifu also states "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be determined; although, there was no evidence uncovered in the investigation to suggest manufacturing issues caused this failure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10138258
Report Number1820334-2020-01102
Device Sequence Number14033191
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)230306(10)13033417
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model NumberG47940
Device Catalogue NumberMPIS-401-SST
Device Lot Number13033417
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer06/16/2020
10/01/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/18/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR